Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 303, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 1, 2012, 1:51 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 1:51 PM CDT (18:51 UTC)
- Expired
- Aug 1, 2012, 2:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1698 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
878 WUUS54 KOHX 011851 SVROHX TNC049-133-137-011915- /O.NEW.KOHX.SV.W.0303.120801T1851Z-120801T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 151 PM CDT WED AUG 1 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE... WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE... * UNTIL 215 PM CDT * AT 150 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BYRDSTOWN...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... JAMESTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3651 8490 3628 8501 3645 8531 3661 8518 TIME...MOT...LOC 1850Z 299DEG 17KT 3648 8516 $$ FORECASTER: 31
1 follow-up statement
269 WWUS54 KOHX 011908 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT WED AUG 1 2012 TNC049-133-137-011915- /O.CON.KOHX.SV.W.0303.000000T0000Z-120801T1915Z/ OVERTON TN-PICKETT TN-FENTRESS TN- 208 PM CDT WED AUG 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN FENTRESS...SOUTH CENTRAL PICKETT AND EAST CENTRAL OVERTON COUNTIES UNTIL 215 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF BYRDSTOWN...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN FENTRESS COUNTY. LAT...LON 3640 8521 3658 8510 3651 8490 3628 8501 TIME...MOT...LOC 1908Z 299DEG 17KT 3644 8507 $$ 31
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:12 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 1, 12:12 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1212 PM CDT WED AUG 1 2012 .UPDATE...FOR 18Z AVIATION DISCUSSION. && .AVIATION...18Z AVIATION DISCUSSION. AS A WEAK LOW LEVEL CONVERGENCE ZONE PERSISTS...ALONG WITH INFLUENCES OF DIURNAL HEATING BECOMING MORE PRONOUNCED...SOME SCT CU FIELDS POSSIBLE BNA/CKV THRU 02/02Z. DIURNAL DRIVEN OROGRAPHIC INFLUENCES SHOULD PROVIDE ENOUGH LIFT FOR SCT CU CSV THRU 02/02Z ALSO. HOWEVER...IF ANY SHWRS/TSTMS DEVELOP...WILL BE ISO AT BEST AND NOT ENOUGH COVERAGE POTENTIAL TO MENTION AT TAF LOCATIONS. SOME MVFR FOG POSSIBLE AFTER 02/08Z BNA/CKV AND 02/06Z CSV. DRY NWLY FLOW ALOFT/DIURNAL HEATING INFLUENCES NOT KICKING IN AFTER 02/18Z SHOULD RESULT IN SKC CONDITIONS THRU 02/18Z ALSO. && .PREV DISCUSSION.../ISSUED 616 AM CDT WED AUG 1 2012/ UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S. AVIATION...BNA/CKV/CSV...EXPECT SOME LIGHT FOG THIS MORNING, BUT SHOULD BE GONE BY 13Z AS THE BOUNDARY BEGINS TO HEAT UP. ONLY 10 POP'S ARE IN THE FORECAST TODAY, SO WON'T MENTION TS IN THE TAF'S AS PROBABILITIES ARE TOO LOW. LOOK FOR FOG TO DEVELOP AGAIN OVERNIGHT. PREV DISCUSSION.../ISSUED 405 AM CDT WED AUG 1 2012/ SHORT TERM...AN ISOLATED CLUSTER OF THUNDERSTORMS DEVELOPED OVER DAVIDSON COUNTY EARLIER IN THE NIGHT AND THEN MOVED SOUTHEAST INTO RUTHERFORD COUNTY AND DISSIPATED. NASHVILLE AIRPORT PICKED UP JUST OVER AN INCH OF RAIN. INTERESTINGLY, IF THAT DOWNPOUR HAD COME A FEW HOURS EARLIER, ON JULY 31ST, THE AIRPORT WOULD HAVE RECORDED IT'S WETTEST JULY ON RECORD. HOWEVER, SINCE IT FELL ON AUGUST FIRST, JULY'S RAIN AT THE AIRPORT WILL ENTER THE BOOKS AS THE 4TH WETTEST (WHICH IS STILL PRETTY DOGGONE WET!) AS OF 330 AM...ANOTHER ISOLATED THUNDERSTORM WAS DEVELOPING JUST SOUTHWEST OF WHITE HOUSE. A LOW LEVEL CONVERGENCE ZONE IS EXPECTED TO DEVELOP TODAY FROM SOUTHWEST KENTUCKY SOUTHEASTWARD TO NEAR BNA AND WILL SERVE AS A POTENTIAL FOCUS FOR ISOLATED CONVECTION THROUGHOUT THE DAY. ANY CONVECTION THAT FORMS WILL TRAIN GENERALLY SOUTHWARD. AS A RESULT, PLAN TO BROAD BRUSH OUR ENTIRE AREA WITH THE POSSIBILITY FOR ISOLATED THUNDER AND A 10% POP AREA-WIDE. BECAUSE OF THE POSSIBILITY OF ISOLATED STORMS AND CLOUDS, HAVE GONE CLOSER TO THE MAV MOS MAX TEMPS FOR TODAY. HOWEVER, BY TOMORROW, AS ATMOSPHERE DRIES OUT AND 90+% SUNSHINE OCCURS, WILL PROBABLY GO WITH A COMPROMISE BETWEEN THE MET AND MAV MOS VALUES, AND GO WITH A MAX OF 97 OR 98 AT BNA. STILL LOOKS LIKE AN UPPER LEVEL SHORTWAVE WILL LIKELY SET OFF AN MCS SOMEWHERE OVER SOUTHEASTERN MISSOURI BY LATE THURSDAY NIGHT, AND THEN PLOW EAST SOUTHEASTWARD ACROSS THE MID STATE DURING THE DAY ON FRIDAY. TIMING OF THIS FEATURE IS A BIT SUSPECT AND EVEN THOUGH GFS MAKES IT APPEAR THAT A LIKELY POP MIGHT BE WARRANTED AREA-WIDE, WILL JUST OPT FOR A LIKELY POP OVER WESTERN ZONES FOR NOW AND WAIT TO SEE IF NEXT SEVERAL RUNS ARE CONSISTENT BEFORE POSSIBLY SPREADING HIGHER POPS FURTHER EAST ON FRIDAY. ATMOSPHERE REMAINS QUITE MOIST ACROSS THE TENNESSEE VALLEY ON SATURDAY AND WILL KEEP SCATTERED THUNDERSTORMS IN THE FORECAST. A COLD FRONT IS STILL EXPECTED TO PUSH INTO OUR REGION ON SUNDAY AND ENHANCE OUR THUNDERSTORM CHANCE ONCE AGAIN, BEFORE PUSHING EAST AND SOUTH OF THE MID STATE BY MONDAY. WITH PW'S EXPECTED TO BE AROUND 2 INCHES FRIDAY THROUGH SUNDAY, AND AT LEAST SEVERAL WAVES OF THUNDERSTORMS EXPECTED TO PASS THROUGH, IT'S POSSIBLE SOME SPOTS COULD PICK UP QUITE A BIT OF RAINFALL. TWO TO FOUR INCHES WOULDN'T BE OUT OF THE QUESTION IN SOME LOCALIZED SPOTS. THIS COULD FEASIBLY PRODUCE SOME PONDING AND LOCALIZED FLOOD PROBLEMS AGAIN AND WE'LL HAVE TO WATCH THINGS OVER THE NEXT FEW DAYS AND SEE IF THIS SCENARIO REMAINS IN PLAY. IN ADDITION TO THE HEAVY DOWNPOURS, EXPECT EACH WAVE OF THUNDERSTORMS TO BE ACCOMPANIED BY SUFFICIENT DYNAMICS TO ALLOW FOR AT LEAST ISOLATED SEVERE STORMS AND WET MICROBURSTS. LONG TERM...AFTER FRONTAL PASSAGE SUNDAY NIGHT, EXPECT THINGS TO DRY OUT FOR THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL REMAIN SEASONABLY WARM. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Aug 1, 5:07 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CDT WED AUG 1 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Aug 1, 8:06 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 806 AM CDT WED AUG 1 2012 TNZ005>008-022>028-056>062-075-093>095-012115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 806 AM CDT WED AUG 1 2012 ...HOT WEATHER SAFETY WILL BE IMPORTANT TODAY AND THURSDAY... ...HEAT INDEX VALUES EXPECTED TO TOP OUT BETWEEN 100 AND 103 DEGREES... MIDDLE TENNESSEE IS EXPECTED TO ENDURE ANOTHER BURST OF WARMING TODAY AND THURSDAY...WITH AFTERNOON HEAT INDEX VALUES OVER THE WESTERN HALF OF THE AREA EXPECTED TO PUSH TO BETWEEN 100 AND 103 DEGREES. HOT WEATHER SAFETY WILL...ONCE AGAIN...BE VERY IMPORTANT. IF YOU HAVE TO BE OUTSIDE DURING THE HOTTEST PART OF THE DAY...BE SENSITIVE TO WHAT YOUR BODY IS TRYING TO TELL YOU. KNOW THE SYMPTOMS OF HEAT STROKE AND HEAT EXHAUSTION. DRINK PLENTY OF NON- ALCOHOLIC LIQUIDS AND TAKE FREQUENT BREAKS FROM WORK ACTIVITIES. DO NOT LEAVE CHILDREN OR PETS IN A VEHICLE...WHERE TEMPERATURES CAN QUICKLY RISE TO DEADLY LEVELS. 19
Special weather statement, Aug 1, 9:26 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 926 AM CDT WED AUG 1 2012 TNZ005>008-022>028-056>062-075-093>095-012115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... NASHVILLE...LEBANON...MOUNT JULIET...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...SHELBYVILLE...WAYNESBORO...LAWRENCEBURG...PULASKI 926 AM CDT WED AUG 1 2012 ...HOT WEATHER SAFETY WILL BE IMPORTANT TODAY AND THURSDAY... ...HEAT INDEX VALUES EXPECTED TO TOP OUT BETWEEN 100 AND 103 DEGREES... MIDDLE TENNESSEE IS EXPECTED TO ENDURE ANOTHER BURST OF WARMING TODAY AND THURSDAY...WITH AFTERNOON HEAT INDEX VALUES OVER THE WESTERN HALF OF THE AREA EXPECTED TO PUSH TO BETWEEN 100 AND 103 DEGREES. HOT WEATHER SAFETY WILL...ONCE AGAIN...BE VERY IMPORTANT. IF YOU HAVE TO BE OUTSIDE DURING THE HOTTEST PART OF THE DAY...BE SENSITIVE TO WHAT YOUR BODY IS TRYING TO TELL YOU. KNOW THE SYMPTOMS OF HEAT STROKE AND HEAT EXHAUSTION. DRINK PLENTY OF NON- ALCOHOLIC LIQUIDS AND TAKE FREQUENT BREAKS FROM WORK ACTIVITIES. DO NOT LEAVE CHILDREN OR PETS IN A VEHICLE...WHERE TEMPERATURES CAN QUICKLY RISE TO DEADLY LEVELS. 19
Special weather statement, Aug 1, 1:32 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT WED AUG 1 2012 TNZ010-011-033-034-011930- CLAY-FENTRESS-OVERTON-PICKETT- 132 PM CDT WED AUG 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...OVERTON AND PICKETT COUNTIES... AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS MAINLY EAST OF CELINA...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...WINDS 40 TO 50 MPH...BRIEF HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. LAT...LON 3662 8506 3631 8482 3615 8518 3661 8553 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:54 AM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 1, 1:32 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 58 min |
| Aug 1, 2:18 PM CDT | Special Weather Statement | OHX | Fentress | 27 min |
| Aug 1, 2:55 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 50 min |
| Aug 1, 3:20 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| Aug 1, 3:28 PM CDT | Special Weather Statement | OHX | Cumberland | 32 min |
| Aug 1, 3:35 PM CDT | Special Weather Statement | OHX | Overton | 40 min |
| Aug 1, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| Aug 1, 3:42 PM CDT | Special Weather Statement | OHX | Jackson | 48 min |
| Aug 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Putnam | 32 min |
| Aug 1, 3:58 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 29 min |
| Aug 1, 4:02 PM CDT | Special Weather Statement | OHX | Cumberland | 28 min |
| Aug 1, 4:12 PM CDT | Special Weather Statement | OHX | Montgomery | 48 min |
| Aug 1, 4:24 PM CDT | Special Weather Statement | OHX | Overton | 36 min |
| Aug 1, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 40 min |
| Aug 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 54 min |
| Aug 1, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 27 min |
| Aug 1, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 53 min |
| Aug 1, 5:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Aug 1, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 46 min |
| Aug 1, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 30 min |
| Aug 1, 6:06 PM CDT | Special Weather Statement | OHX | Cheatham | 39 min |
| Aug 1, 6:08 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 52 min |
| Aug 1, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 36 min |
| Aug 1, 6:12 PM CDT | Special Weather Statement | OHX | Maury | 48 min |
| Aug 1, 6:15 PM CDT | Special Weather Statement | OHX | Giles | 45 min |
| Aug 1, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 26 min |
| Aug 1, 6:31 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 44 min |
| Aug 1, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Aug 1, 6:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 34 min |
| Aug 1, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 12 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.